BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139402 |
| Medical Device Problem Codes |
Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro which had excessive charring.During ablation, the doctor noticed that charring was visible above the electrode; between tip electrode and electrode 2 at the plastic ring separating the electrodes.There was no consequences for the patient.Per the physician, the charring was considered to be excessive and the doctor estimates the patient risk to be increased.The system did not present any error messages and the physician did not see any product problems during use.There were no issues related to temperature or flow on the catheter.Heparinized normal saline was used and the patient was anticoagulated with activated clotting time (act) of >300 maintained throughout.The patient has not exhibited any neurological symptoms since the procedure was completed.The correct catheter settings were set on the ngen generator and the ngen pump was switching from ¿low¿ to ¿high¿ flow during ablation.
Additional Manufacturer Narrative
On 18-sep-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro which had excessive charring.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, microscopic examination, irrigation, temperature, and impedance test of the returned device were performed following j&j procedures.Visual analysis revealed that no char, thrombus, or clot residues were identified.Then, a microscopic examination was performed and the irrigation holes were clean.A temperature and impedance test was performed, and no issues were observed.Finally, an irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer was not confirmed.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contains the following warnings and precautions: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.When rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of johnson & johnson medtech's quality, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).